Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Post Exposure Prophylaxis Stay In Your Body

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Non-Occupational Post Exposure Prevention

Other non-occupational HIV PEP programs may be available through emergency rooms or local clinics. Your city or state department of public health may have more information about HIV nPEP programs in your area. This list merely reflects formal programs that we are aware of at the time of publication. Commentary The decision to use nPEP is a difficult one. Even if you participated in an activity that put you at high risk for HIV infection,...
Ask the Experts

Post exposure prophylaxis?

Yesterday I meet a guy at a party, we were both very drunk and ended up having sex. It all happened very quickly, I am HIV +ve (VL undetectable 5 yrs, CD4 800) but somehow I did not get a change to disclose my status to him. We didnt have any...
Ryan M. Kull, C.S.W

Response from Ryan M. Kull, C.S.W

Columbia University's Health & Related Services
This sounds like a complicated situation for you, and it's encouraging that you are thinking about what happened and how you might proceed. Having TOTALLY safe sex is difficult regardless of your HIV status, and you took some steps to minimize... Read more »

Do I need to Start Post Exposure Prophylaxis?

I had a nude massage from a sex worker including my fingering her and manual release. She had touched herself and used saliva to lubricate her hand to masturbate me. I have herpes and I've had flulike symptoms for the past couple of days since...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,PEP for a slippery spit hand job? No, of course not. The "E" in PEP stands for "exposure," and to even consider PEP, the exposure has to be very significant. Yours certainly was not. Your symptoms "for the past couple... Read more »

Post Exposure Prophylaxis

Hi, Iam SM, Iam currently taking post exposure prophylaxis (PEP) and on my third week. On my third week I got exposed to HIV again. Do I have to take another 30 days dosageor the remaining 9 days medication will do?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.You raise an interesting question, as if you're already taking PEP and your re-exposed to HIV, could the PEP work as a pre-exposure prophylaxis (PrEP)?What we know that it takes about a week for PrEP to reach... Read more »

Post-exposure prophylaxis side effects minimization

I have just started the post-exposure prophylaxis and am on my fifth day. I am currently on combivir (twice a day) and sustiva (once a day, at night). The side effects alone are awful. I have a constant fatigue, inability to concentrate, dry...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your question.Sounds like some of your side effects are due to zidovudine (part of Combivir; the fatigue, achiness, nausea)-- these often improve with time, however, in the short-term, taking the medication with some food often helps;... Read more »
Connect With Others

Post-Exposure Prophylaxis (PEP) - Help

Posted by MF2010
Hi all,

I've been exposed to HIV in the beginning of this month.
My condom completely broke and i had sex for a couple of minutes completely exposed. I suspect my partner was HIV infected.

Went straight to the hospital and started Post-Exposure... Read more »

4 week 'negative' girlfriend showing extreme symptoms post (my) exposure

Posted by 908320498, 10 Replies
Hi guys,

Firstly - thank you for running such an informative service. I have already posted this on another forum but maybe you - as experts - can help shed some light / further offer some assistance.

Please help me.

45 days ago - whilst traveling... Read more »

hiv prophylaxis

Posted by Anonymous, 2 Replies
My partner is pos.Last week the condom broke so doc gave me kaletra+combivir to take as 'morning after pill' or prophylaxis.ok for 3 days (except terrible shits) then BANG! puking,stomach pains,sweats,fatigue(so bad it brought on an attack of... Read more »

Do i Stay or Go?

Posted by bromie, 5 Replies
So I'm new to this site and really the whole serodiscordant relationship. My situation is a tough one, like all of them reported on this site.

I started dating my current boyfriend about 6 months ago. Things started off very casually but we... Read more »